I am due to have my radioactive iodine treatment in three weeks. I am feeling anxious about it and worried about any side effects. Did anyone have stomach pain or bladder problems?.
Thanks for any advice.
I found in very non eventful and the only side effect I had was I felt sick. For me the worst part was I was admitted into the cancer ward I had to wait for quite a while until I was taken to the isolation suite. Waiting in the ward I was surrounded by very sick people and it made me realise how fortunate I had been. I was in hospital for 2 nights and actually enjoyed the break, I didnt take my phone in with me, I had a phone in my room I could contact my husband on. I enjoyed the technology break. Take nice toiletries and snacks.
i was worried before hand and I asked to see the room I was going to. This helped me as initially I was shocked as all flooring was covered in plastic
I just had my treatment a week ago. Unfortunately unlike your other reply I've been very sensitive to treatment. Like yourself I was anxious beforehand but please be assured you will be alright. A few wee tips which I didn't know. When I got my Thyrogen injections I got a slight headache and felt very tired. Maybe take some paracetamol after those injections and have a few quiet nights. My tummy was really upset and still is but getting better. I have tablets yo settle it. You can request some anti sickness meds before treatment which. I didn't know. I've had headaches and am really tired all the time but again getting better so lots of rest. Buy a soft toothbrush and soft toothpaste one without bits as they are better for the gums (my son a dentist and said my mouth and gums could become sensitive or dry) these have been a great help.
I try to be positive about it all as it just my journey and my husband always says I don't do things by half.
Pack old clothes for hosp as I left everything there. I brought clothes for going home but double bagged them.
Bring some pampering things in and treats.
I will tell you not to be anxious but you will as I was. It's difficult not to be.
If you need anymore questions answered feel free to ask or if you just want a chat.
I wish you all the best for your treatment.
Lots of love and hugs
Thank you for your reply and advice, it is all gratefully received. The advice about the toothbrush and toothpaste is brilliant. I am not having the injections, my consultant prefers stopping the tablets two weeks before.
one question, did you suck sour sweets after taking the capsule?.
i am expecting a lot of tiredness afterwards so have lots of books to read and catch up tv to watch.
I hope you will soon feel better, its a strange journey we are on thats for sure, especially in lockdown.
Stay safe x
I didn’t suck sour sweets as I have managed to break 2 teeth on boiled sweets! I did drink lots of water.
I took in hair and face masks with me. What I did enjoy doing that passed quite a lot of time was a jigsaw, surprisingly I got completely engrossed with it. I also slept quite a bit as emotionally I was exhausted.
I tried to rely yesterday but it wouldn't post. I sucked the sweets after my tablet. I bought myself little mini products for hosp and also some Dove moistureriser with tan in it I didn't want to bring my makeup. Even when you might not feel too good you can look good ￼. Oh and I bought myself a lovely face mask it was great. I've found that my skin has changed def dryer, hair still falling out and nails break but I'm just adapting. Lots of moistureriser, hair masks and keep nails short and painted. I like to think I control my cancer now to some extent not the other way around.
Remember I'm here if you just need a chat about anything.
Hi Pretty Flower
Thank you for your kind reply and support, it is so helpful to hear about the different experiences of the same treatment from people on this forum . Since being diagnosed earlier in the year I have done my best to stay positive about the diagnosis and the treatment. Its been tough during lockdown to have no visual contact with the Consultants but the phone appointments have all worked well and I cannot fault the dedication and support of the Doctors and nurses at my hospital.
i do hope that each day you are a little less tired after your RAI and you will soon feel better again once the thyroxine sorts itself out.
Hello: i just joined today but from Canada hope thats ok. I just had my 1st thyrogen injection today. RAI July 3rd. Hope everyone is doing well
Good luck with your RAI on 3rd of July. I hope it all goes well for you.
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007